Alert archive / Florida / Special Weather Statements in 2017

Special Weather Statement, NWS Miami, FL

July 26, 2017Collier County, Florida

NWS Miami, FL issued this special weather statement at Jul 26, 2017, 4:17 PM EDT for Collier County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2017, 4:17 PM EDT (20:17 UTC)
Expired
Jul 26, 2017, 5:00 PM EDT
In force
43 min
Issued by
NWS Miami, FL

County Collier County, FL

The radar

The Miami radar (KAMX), 154 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.3 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2017-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2593 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2017-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2593 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
833 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-35 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

683 
WWUS82 KMFL 262017
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Miami FL
417 PM EDT WED JUL 26 2017
 
FLZ069-070-262100-
Coastal Collier County FL-Inland Collier County FL-
417 PM EDT WED JUL 26 2017

...Significant Weather Advisory for frequent to excessive lightning,
small hail and 45 to 55 mph winds for west central Collier County
Until 500 PM EDT...

* At 417 PM EDT...National Weather Service Meteorologists detected a
  Line of strong thunderstorms along a line extending from Vineyards
  to near Naples Manor. These storms were moving slowly west northwest.

* The primary impacts will be frequent to excessive lightning, gusty
  winds from 45 TO 55 mph, small hail, torrential downpours, or a
  combination of these are possible. Lightning is the number one
  weather related killer in Florida. Trees and open shelters offer no
  protection. These winds can down small tree limbs and branches, and
  blow around unsecured small objects. Seek shelter in a safe
  building until the storm passes.

* LOCATIONS IMPACTED INCLUDE...
  Naples, Golden Gate Estates, Naples Park, Marco Island Airport,
  Belle Meade, Naples Manor, East Naples, Golden Gate, Lely Resort,
  West Toll Gate On Alligator Alley, Vineyards, North Naples, Pelican
  Bay, Lely, Rookery Bay Aquatic Preserve, Quail Creek Estate and
  Fiddlers Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to street flooding. Do not drive your vehicle through flooded
roadways.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

Residents should remain on the alert for additional statements and
possible warnings.

Stay tuned to NOAA weather radio and other local media for further
details or updates.

&&

LAT...LON 2633 8184 2633 8182 2632 8182 2632 8166
      2599 8164 2602 8179 2632 8185
TIME...MOT...LOC 2017Z 116DEG 3KT 2625 8171 2605 8175 

$$

BAXTER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 26, 4:14 PM EDT, 3 minutes earlier.

Area forecast discussion, Jul 26, 4:14 PM EDT, 3 minutes before
Area Forecast Discussion
National Weather Service Miami FL
414 PM EDT Wed Jul 26 2017

.DISCUSSION...

THIS AFTERNOON AND TONIGHT: Another day of seabreeze driven
convection this afternoon, with coverage so far remaining widely
scattered at best. Southeasterly wind component has pushed the
east coast seabreeze further inland with convection beginning to
pile up over the interior and towards the Gulf coast. Expect a
fairly typical evolution for the remainder of the afternoon and
evening with an increase in coverage over the western interior
through the remainder of the daylight hours as boundaries and the
seabreezes collide.

Dewpoints have been a few degrees below forecast today, which in
addition to a little earlier start to convection has held heat
indices generally in the 100-105F range. As we've now just passed
peak heating, don't expect any additional increase in the
temperatures. Therefore, have cancelled the heat advisory for this
afternoon. However, it will remain a warm and muggy afternoon for
those areas that don't see any rain.

Convection diminishes after sunset, with another mostly dry night
outside of the occasional Atlantic shower.

THURSDAY AND FRIDAY: Upper level troughiness that has been lingering
across S GA/N FL will slide a little further south and east for the
end of the week, eroding the strong ridge that is currently in
place. The low level ridge axis will also migrate south, with
steering flow becoming more south to southwest by Friday.

Current Saharan Airmass tracking through the Greater Antilles
doesn't look quite as robust as the previous event, and models
continue to move the bulk of it just to our south. While we will
be on the northern fridge of this airmass, it does look to help
reinforce the dry mid levels already in place.

Expect the seabreezes to overcome any nominal convective inhibition
due to the drier air, bringing scattered showers and storms both
afternoons. Coverage will favor the western interior on Thursday and
towards the western side of the east coast metro on Friday as
steering flow shifts.

With lower mid level heights, high temperatures will be down a
degree or two from Wednesday, though still above normal in the low
90s along the immediate coasts, and mid 90s for the metro areas and
interior South Florida. This difference may be enough to hold heat
indices below Heat Advisory criteria, but still climbing into the
100-105F range both days.

THIS WEEKEND INTO EARLY NEXT WEEK: Not much change in the models as
we head into the extended, with models showing a robust upper level
shortwave/low moving across the Great Lakes into the mid Atlantic
and deepening a trough along the east coast. This general trough is
expected to remain in place into next week, potentially digging as
far south as Florida, but at the very least suppressing the western
Atlantic high to our south and east. This trough is expected to
drive an unseasonably robust surface front into the state by early
next week, potentially reaching as far south as Lake Okeechobee.

Deep moisture will be slower to recover, but will generally be on
the upswing as south-southwesterly flow increases. The result of all
these features will be shower/storm chances becoming likely each
afternoon across the entire region, with potentially a few more
stronger storms as temps aloft cool.

&&

.MARINE...Weakening ridge will keep winds southeasterly around 10
knots through the end of the week, before veering more south-
southwesterly into the weekend as a front sags into North Florida.
Expect both the Gulf and Atlantic seabreezes to develop the next
few afternoons, with the Atlantic breeze struggling to develop by
late week with the stronger southwest breeze.

Afternoon showers and storms will generally remain over the
interior, with more isolated activity over the open waters during
the nights and morning. Coverage of showers and storms expected to
increase as we head into the weekend.

&&

.AVIATION...Mainly VFR flying conditions will prevail through
the TAF period ending 18z Wednesday. VCTS will be possible at most
of the east coast sites through 20z-21z, before activity shifts
into the interior. VCTS will be possible through 02z at KAPF. Will
monitor trends and amend as needed if TEMPO groups are needed for
east coast sites with current lull in activity with possible
redevelopment. Sea breezes will dominate through the early evening
before becoming light and variable overnight.

&&

.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach  80  93  79  95 /  10  10  10  40
Fort Lauderdale  82  92  81  93 /  10  10  20  50
Miami            81  93  80  93 /  10  20  20  50
Naples           78  93  77  93 /  20  30  30  20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

DISCUSSION...88/ALM
MARINE...88/ALM
AVIATION...88/ALM
Hazardous weather outlook, Jul 26, 8:16 AM EDT, 8 hours 1 minute before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
816 AM EDT Wed Jul 26 2017

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
270000-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
816 AM EDT Wed Jul 26 2017

...HEAT ADVISORY IN EFFECT FOR ALL OF SOUTH FLORIDA...
...SCATTERED THUNDERSTORMS POSSIBLE MAINLY INTERIOR...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms: Thunderstorms are possible across South Florida
today, with the best chances in the interior areas. The primary
threats will be frequent lightning and gusty winds.

Temperatures: The heat index is forecast to be near 110 degrees
across much of South Florida, with some areas across inland Collier
and Miami-Dade counties possibly exceeding 113 degrees. A Heat
Advisory is in effect for all of South Florida from late this morning
into the evening.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

Showers and thunderstorms will be possible across the interior and
Gulf Coast in the afternoons and evenings. Lightning, gusty wind, and
torrential rainfall will be the primary hazards.

Heat index values in excess of 105 degrees will be possible again
each afternoon through Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Jul 26, 12:13 PM EDT, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Miami FL
1213 PM EDT WED JUL 26 2017

FLZ073-074-261700-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
1213 PM EDT WED JUL 26 2017

...Significant Weather Advisory for frequent to excessive lightning
and 45 to 55 mph winds for north central Miami-Dade County Until 100
PM EDT...

* At 1213 PM EDT...Doppler radar was tracking a strong thunderstorm
  over Hialeah Gardens, or near Hialeah. This storm was nearly
  stationary.

* The primary impacts will be frequent to excessive lightning and
  gusty winds  of 45 TO 55 mph.  Lightning is the number one weather
  related killer in Florida. Trees and open shelters offer no
  protection. These winds can down small tree limbs and branches...
  and blow around unsecured small objects. Seek shelter in a safe
  building until the storm passes.

* LOCATIONS IMPACTED INCLUDE...
  Hialeah, Miami Gardens, Doral, Miami Lakes, Hialeah Gardens, Miami
  Springs, Sweetwater, Medley, Fountainbleau, Palm Springs North,
  Miccosukee Resort, Country Club, Pennsuco, Tamiami, Miami
  International Airport, University Park, Olympia Heights, Virginia
  Gardens, Fiu South Campus and Kendall West.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm...and may lead
to street flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2595 8027 2579 8030 2568 8052 2592 8055
TIME...MOT...LOC 1613Z 072DEG 4KT 2586 8034

KONARIK
Special weather statement, Jul 26, 3:26 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Miami FL
326 PM EDT WED JUL 26 2017

FLZ067-262015-
Inland Palm Beach County FL-
326 PM EDT WED JUL 26 2017

...Significant Weather Advisory for frequent to excessive lightning,
small hail and 45 to 55 mph winds for northwestern Palm Beach County
Until 415 PM EDT...

* At 325 PM EDT...National Weather Service Meteorologists detected a
  Line of strong thunderstorms along a line extending from near South
  Bay to near Belle Glade to 10 miles northwest of Lion Country
  Safari Park...and moving northeast at 15 mph.

* The primary impacts will be frequent to excessive lightning, gusty
  winds from 45 TO 55 mph, small hail, torrential downpours, or a
  combination of these are possible. Lightning is the number one
  weather related killer in Florida. Trees and open shelters offer no
  protection. These winds can down small tree limbs and branches, and
  blow around unsecured small objects. Seek shelter in a safe
  building until the storm passes.

* LOCATIONS IMPACTED INCLUDE...
  Belle Glade, Pahokee, South Bay, Canal Point, Lake Harbor, Belle
  Glade Camp, Lion Country Safari Park and Fremd Village-Padgett
  Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Residents should remain on the alert for additional statements and
possible warnings.

Stay tuned to NOAA weather radio and other local media for further
details or updates.

&&

LAT...LON 2677 8077 2690 8069 2686 8035 2668 8036
      2663 8057 2659 8087 2673 8088
TIME...MOT...LOC 1925Z 234DEG 11KT 2663 8078 2672 8060 2682 8047

BAXTER
Special weather statement, Jul 26, 3:31 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Miami FL
331 PM EDT WED JUL 26 2017

FLZ069-070-262015-
Coastal Collier County FL-Inland Collier County FL-
331 PM EDT WED JUL 26 2017

...Significant Weather Advisory for frequent to excessive lightning,
small hail and 45 to 55 mph winds for southwestern Collier County
Until 415 PM EDT...

* At 330 PM EDT...National Weather Service Meteorologists detected a
  Line of strong thunderstorms along a line extending from West Toll
  Gate On Alligator Alley to 7 miles southeast of Royal Palm
  Hammock...and moving northwest at 10 mph.

* The primary impacts will be frequent to excessive lightning, gusty
  winds from 45 TO 55 mph, small hail, torrential downpours, or a
  combination of these are possible. Lightning is the number one
  weather related killer in Florida. Trees and open shelters offer no
  protection. These winds can down small tree limbs and branches, and
  blow around unsecured small objects. Seek shelter in a safe
  building until the storm passes.

* LOCATIONS IMPACTED INCLUDE...
  Naples, Marco Island, Golden Gate Estates, Marco Island Airport,
  Belle Meade, Naples Manor, East Naples, Golden Gate, Lely Resort,
  West Toll Gate On Alligator Alley, Royal Palm Hammock, North
  Naples, Vineyards, Lely, South Blocks Golden, Rookery Bay Aquatic
  Preserve, Picayune Strand State Forest, Port Of The Island,
  Intersection I-75 And Everglades Blvd and Goodland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to street flooding. Do not drive your vehicle through flooded
roadways.

Residents should remain on the alert for additional statements and
possible warnings.

Stay tuned to NOAA weather radio and other local media for further
details or updates.

&&

LAT...LON 2622 8186 2585 8171 2586 8145 2622 8150
TIME...MOT...LOC 1930Z 134DEG 7KT 2615 8167 2589 8153

BAXTER
Special weather statement, Jul 26, 4:17 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Miami FL
417 PM EDT WED JUL 26 2017

FLZ069-070-262100-
Coastal Collier County FL-Inland Collier County FL-
417 PM EDT WED JUL 26 2017

...Significant Weather Advisory for frequent to excessive lightning,
small hail and 45 to 55 mph winds for west central Collier County
Until 500 PM EDT...

* At 417 PM EDT...National Weather Service Meteorologists detected a
  Line of strong thunderstorms along a line extending from Vineyards
  to near Naples Manor. These storms were moving slowly west northwest.

* The primary impacts will be frequent to excessive lightning, gusty
  winds from 45 TO 55 mph, small hail, torrential downpours, or a
  combination of these are possible. Lightning is the number one
  weather related killer in Florida. Trees and open shelters offer no
  protection. These winds can down small tree limbs and branches, and
  blow around unsecured small objects. Seek shelter in a safe
  building until the storm passes.

* LOCATIONS IMPACTED INCLUDE...
  Naples, Golden Gate Estates, Naples Park, Marco Island Airport,
  Belle Meade, Naples Manor, East Naples, Golden Gate, Lely Resort,
  West Toll Gate On Alligator Alley, Vineyards, North Naples, Pelican
  Bay, Lely, Rookery Bay Aquatic Preserve, Quail Creek Estate and
  Fiddlers Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to street flooding. Do not drive your vehicle through flooded
roadways.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

Residents should remain on the alert for additional statements and
possible warnings.

Stay tuned to NOAA weather radio and other local media for further
details or updates.

&&

LAT...LON 2633 8184 2633 8182 2632 8182 2632 8166
      2599 8164 2602 8179 2632 8185
TIME...MOT...LOC 2017Z 116DEG 3KT 2625 8171 2605 8175

BAXTER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 3:58 AM EDTHeat AdvisoryMFLBroward, Collier, Glades, Hendry, Miami-Dade, Monroe and 1 more12 hr
Jul 26, 12:13 PM EDTSpecial Weather StatementMFLMiami-Dade47 min
Jul 26, 3:26 PM EDTSpecial Weather StatementMFLPalm Beach49 min
Jul 26, 3:31 PM EDTSpecial Weather StatementMFLCollier44 min

Nearby

Special Weather Statements in Florida, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.